Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 7, 2001, 7:15 PM CDT for Ascension Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 7, 2001, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Ascension Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 080017 FFWLIX LAC005-080215- BULLETIN - EAS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 PM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLOOD/FLASH FLOOD WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GONZALES * UNTIL 915 PM CDT * AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER GONZALES...MOVING NORTHEAST AT 10 TO 15 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:25 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 3:25 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 PM CDT THU JUN 7 2001 ...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH EXTENDED THROUGH FRIDAY... BREVITY WILL BE THE RULE THIS AFTERNOON AS RECORD RAINFALL TOTALS CONTINUE TO BUILD ACROSS SOUTHERN MISSISSIPPI AND SOUTHEASTERN LOUISIANA. THE AVN 310K ISENTROPIC CHART/CONDITIONAL PRESSURE DIFFERENTIAL AND 200 MB JET FORECAST CHARTS HAVE PERFORMED VERY WELL FOR THE PAST TWO DAYS IN DEPICTING THE AREAS OF HEAVY RAINFALL AND WILL GO WITH THIS COMBO AGAIN. HAVE USED THE 30-50MB OF LIFT REQUIRED AREAS FROM THE CONDITIONAL PRESSURE DIFFERENTIAL CHART AS THE DEMARCATION OF 70 PERCENT OR GREATER POPS. ADDITIONALLY WITH THE SUPER SATURATED AIRMASS HAVE ALSO USED THESE AREAS AS THE FOCUS LOCATION FOR HEAVY RAINFALL. THE 250 MB JET FORECAST SHOWS WANING SUPPORT FRI NIGHT BUT THEN THE SUPPORT REBOUNDS QUICKLY WITH AN AREA OF 250 MB DIFFLUENCE AND 500/700MB VORTICITY MAX PHASING TOGETHER AT 18Z SATURDAY. ADDITIONALLY THE CWA FALLS UNDER WEAK BUT TRICKY NORTHWEST FLOW ON SATURDAY WHICH HOLDS THROUGH THURSDAY. WILL KEEP RAINFALL CHANCES FROM 50 PERCENT TO 80 PERCENT THROUGH SATURDAY AND CHANCE CATEGORY THROUGH EXTENDED FORECAST. KMCB 70/84/69/86 8657 KBTR 72/84/70/86 8657 KMSY 74/85/74/87 8657 KGPT 72/85/72/84 8867 .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071-077-080. 13
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:27 PM CDT | Flash Flood Warning | LIX | Iberville | 2 hr |
| Jun 7, 9:50 PM CDT | Flash Flood Warning | LIX | Iberville, West Baton Rouge | 2 hr |
| Jun 8, 3:15 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston, West Baton Rouge, West Feliciana | 2 hr |
| Jun 8, 3:36 PM CDT | Flash Flood Warning | LIX | Lincoln, Tangipahoa | 114 min |
| Jun 8, 3:36 PM CDT | Flash Flood Warning | LIX | Ascension, Jefferson, Orleans, Saint Bernard, Saint Charles, Saint James and 2 more | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.